9 Jun 2013
I started Metformin at 4 x 500mg per day. For a very long time I had days where the explosive and I mean, really, really, really, really, explosive diarrhea kept me for days on and near the toilet. I had the pharmacist and doctor ensure that it was the Mylan (coated/slow release) Metformin and still the problem persists.
Today, I take 1 x 500mg pill after breakfast and 2 x 500mg pills after dinner. Sometimes, once in a while, I have very loose stools. More often, my stools are thicker than toothpaste, but not much. I have started going to the local weight management clinic, and I am using My Fitness Pal on my Android to log the food I eat, and try to remain below 1600 calories per day. The reduced food intake and the increase in vegetable intake along with increased fibre content in what I eat seems to have arrived at a good balance. I am not a heavy exerciser, but at 6 lbs loss per month, I will come to a point where I will be able to take fewer or no pills, provided the weight stays off, for a very long time. I have clearly been given a repreive here and hope to loose around 160 lbs overall and can get off some of the pills, at least for the next 15 years.
So, in response to your question, it could stabilize within a week, but getting your diet in order will help a great deal, as well as discussions with your medical professionals.
- Metformin Information for Consumers
- Metformin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Metformin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... side effect of this drug?
1 answer • 13 May 2010
I'm taking 1000 Metformin in a.m. and 1000 Metformin in p.m. and having 4 - 6 episodes of explosive explosive diarrhea 4 - 6 times a a day. I ...
2 answers • 2 Aug 2011
I started out about a year ago taking Metformin 500mg twice a day. Then a few months later the Dr. increased my dose to 800mg twice a day. Ever since ...
1 answer • 30 Nov 2011
Metformin works, but causes severe diarrhea. I can't afford other meds like trajenta. I once took glumetza, and I don't recall it causing ...
0 answers • 21 Jan 2012
Metformin & prandin taken daily can cause cramping & diarrhea?
1 answer • 6 Jan 2014